"Stoppage of Medication"

About: Good Hope Hospital

I was taken to Good Hope Hospital at about 6am Friday morning by emergency ambulance. My diagnoses or any other details are on my file to check. The point is I was on either on ward 21 or ward 7 when a doctor asked me about my medication and particularly Citalapam (sic) and asked me if he could stop this medication. My response was a flat no and informed him it had to be a psychiatrist or my Dr in conjunction with me to stop and I wasn't giving him permission to do so. I was discharged on the Saturday afternoon and went home. My wife who is my carer gave me the tablets on the hospital list, (I am on a lot of medication) then Sunday night I felt bad during the night about 4 am. I was feeling Ill, like lightning flashes in my head and eyes. At nine o'clock my wife checked my medication and found that my Citalipam (sic) and other medication had been stopped. The other medication did have some bearing on my life as 1. Tablet was for my heart, Vitamin D as I don't make any and one other was for high cholesterol. The point is when I have had medication change for my psychiatric condition I have had to weaned of this medication. Not so for this Dr he decided to go against my wishes and make me go cold turkey so to say. That is the crux of my complaint.

Story from NHS Choices

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Iona Belgrove, Patient Services Manager, Heart Of England NHS Foundation Trust

Dear ukbelgarian

Thank you for taking the time and trouble to email Patient Opinion website regarding your experience at Good Hope Hospital. I am very concerned by the issues you have raised and would like to look into your complaint. However, for me to be able to look into your case, could I please ask for you to contact me on 0121 424 0808 or email me at iona.belgrove@heartofengland.nhs.uk

Best wishes

Iona

  • {{helpful}} of {{total()}} people think this response is helpful

Updates, changes and questions related to this story